Alert archive / Michigan / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 39, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Sep 7, 2015, 1:46 AM EDT for Baraga County, Marquette County, Michigan. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2015, 1:46 AM EDT (05:46 UTC)
- Expired
- Sep 7, 2015, 2:30 AM EDT
- In force
- 44 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Baraga County, MI, Marquette County, MI
The radar
The Marquette radar (KMQT), 22 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.8 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 870 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1510 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
675
WUUS53 KMQT 070546
SVRMQT
MIC013-103-070645-
/O.NEW.KMQT.SV.W.0039.150907T0546Z-150907T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
146 AM EDT MON SEP 7 2015
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BARAGA COUNTY IN NORTH CENTRAL UPPER MICHIGAN...
CENTRAL MARQUETTE COUNTY IN NORTH CENTRAL UPPER MICHIGAN...
* UNTIL 245 AM EDT
* AT 146 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
SOUTHEAST OF SKANEE...OR 19 MILES EAST OF L'ANSE...MOVING EAST AT
50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
BIG BAY AROUND 205 AM EDT.
HALFWAY VILLAGE AROUND 210 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE NATIONAL
MINE...THE 553 AND 480 CROSSROADS...PALMER...DIORITE...MOUNTAIN
LAKE...MOUNT ARVON...ISLAND LAKE...SANDS...SILVER LAKE BASIN AND
HUMBOLDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR LAKE SUPERIOR...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4694 8816 4691 8817 4691 8790 4686 8775
4682 8771 4678 8759 4673 8759 4665 8751
4658 8739 4659 8738 4653 8739 4651 8736
4649 8712 4639 8712 4642 8821 4694 8820
TIME...MOT...LOC 0546Z 274DEG 44KT 4677 8804
HAIL...<.75IN
WIND...60MPH
$$
074 follow-up statements
000
WWUS53 KMQT 070557
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
157 AM EDT MON SEP 7 2015
MIC013-103-070645-
/O.CON.KMQT.SV.W.0039.000000T0000Z-150907T0645Z/
BARAGA MI-MARQUETTE MI-
157 AM EDT MON SEP 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR EASTERN BARAGA AND CENTRAL MARQUETTE COUNTIES...
AT 156 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF BIG BAY...OR 22 MILES NORTHWEST OF ISHPEMING...MOVING EAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
BIG BAY AROUND 210 AM EDT.
HALFWAY VILLAGE AROUND 225 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE NATIONAL
MINE...THE 553 AND 480 CROSSROADS...PALMER...DIORITE...MOUNTAIN
LAKE...MOUNT ARVON...ISLAND LAKE...SANDS...SILVER LAKE BASIN AND
HUMBOLDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR LAKE SUPERIOR...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4694 8816 4691 8817 4691 8790 4686 8775
4682 8771 4678 8759 4673 8759 4665 8751
4658 8739 4659 8738 4653 8739 4651 8736
4649 8712 4639 8712 4642 8821 4694 8820
TIME...MOT...LOC 0556Z 275DEG 30KT 4676 8792
HAIL...<.75IN
WIND...60MPH
$$
07331
WWUS53 KMQT 070613
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
213 AM EDT MON SEP 7 2015
MIC013-070623-
/O.CAN.KMQT.SV.W.0039.000000T0000Z-150907T0645Z/
BARAGA MI-
213 AM EDT MON SEP 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BARAGA COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4678 8759 4673 8759 4659 8743 4659 8738
4653 8739 4651 8736 4649 8729 4649 8712
4639 8712 4642 8801 4668 8802 4668 8799
4676 8799 4677 8802 4691 8803 4691 8790
TIME...MOT...LOC 0613Z 274DEG 31KT 4675 8770
$$
MIC103-070645-
/O.CON.KMQT.SV.W.0039.000000T0000Z-150907T0645Z/
MARQUETTE MI-
213 AM EDT MON SEP 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR CENTRAL MARQUETTE COUNTY...
AT 213 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BIG BAY...OR
18 MILES NORTH OF ISHPEMING...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
HALFWAY VILLAGE AROUND 225 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE NATIONAL
MINE...THE 553 AND 480 CROSSROADS...PALMER...SANDS...SILVER LAKE
BASIN...HUMBOLDT...DIORITE...SUGARLOAF MOUNTAIN...VAN RIPER STATE
PARK AND MOUNTAIN LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR LAKE SUPERIOR...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4678 8759 4673 8759 4659 8743 4659 8738
4653 8739 4651 8736 4649 8729 4649 8712
4639 8712 4642 8801 4668 8802 4668 8799
4676 8799 4677 8802 4691 8803 4691 8790
TIME...MOT...LOC 0613Z 274DEG 31KT 4675 8770
HAIL...<.75IN
WIND...60MPH
$$
07703
WWUS53 KMQT 070624
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
224 AM EDT MON SEP 7 2015
MIC103-070645-
/O.CON.KMQT.SV.W.0039.000000T0000Z-150907T0645Z/
MARQUETTE MI-
224 AM EDT MON SEP 7 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM EDT
FOR CENTRAL MARQUETTE COUNTY...
AT 223 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SAUX HEAD
POINT...OR 14 MILES NORTHWEST OF PRESQUE ISLE...MOVING EAST AT 40
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
CENTRAL MARQUETTE COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
NATIONAL MINE...THE 553 AND 480 CROSSROADS...PALMER...SANDS...SILVER
LAKE BASIN...DIORITE...SUGARLOAF MOUNTAIN AND BEAVER GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR LAKE SUPERIOR...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4678 8759 4673 8759 4659 8743 4659 8738
4653 8739 4651 8736 4649 8729 4649 8712
4639 8712 4642 8784 4690 8787
TIME...MOT...LOC 0623Z 272DEG 33KT 4675 8757
HAIL...<.75IN
WIND...60MPH
$$
07568
WWUS53 KMQT 070630
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
230 AM EDT MON SEP 7 2015
MIC103-070639-
/O.CAN.KMQT.SV.W.0039.000000T0000Z-150907T0645Z/
MARQUETTE MI-
230 AM EDT MON SEP 7 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARQUETTE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4678 8759 4673 8759 4659 8743 4659 8738
4653 8739 4651 8736 4649 8729 4649 8712
4639 8712 4642 8784 4690 8787
TIME...MOT...LOC 0628Z 274DEG 44KT 4675 8750
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 12:57 AM EDT, 49 minutes earlier.
Area forecast discussion, Sep 7, 12:57 AM EDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 1257 AM EDT MON SEP 7 2015 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 327 PM EDT SUN SEP 6 2015 A SHORTWAVE THAT MOVED THROUGH LAST NIGHT INTO THIS MORNING PRODUCED HEAVY RAIN OVER WRN LAKE SUPERIOR AND MN...AND EVEN BROUGHT SHOWERS AND THUNDERSTORMS TO FAR WRN UPPER MI AND ERN LAKE SUPERIOR. OVER MOST LAND AREAS...AN EML WAS TOO STRONG TO ALLOW CONVECTION TO CONDITIONS...WITH ONLY A FEW DROPS HAVING FALLEN AT WFO MQT TODAY AS A ROGUE SHOWER PASSED BY. CLOUD COVER HAS BEEN MORE EXTENSIVE DUE TO THE MORNING CONVECTION...AS WELL AS CONVECTION UPSTREAM OVER WI THAT HAS SENT HIGH CLOUDS OVER MUCH OF THE AREA. THIS HAS BROUGHT DOWN MAX TEMPS A FEW DEGREES FROM WHAT WAS PREVIOUSLY EXPECTED. STILL...MUGGY CONDITIONS PERSIST AS LOW-MID 80S TEMPS AND LOW 70S DEW POINTS ARE BEING OBSERVED. MODELS HAVE NOT PERFORMED WELL ALL DAY...EVEN THE HRRR HAS CONTINUED TO INITIALIZE WITH HEAVY PRECIP OVER WRN UPPER MI WHERE NON EXISTS. THIS SEEMS LIKELY DUE TO AN UNDERESTIMATION OF BOTH THE STRENGTH OF THE EML/CIN AND POOR HANDLING OF MORNING PRECIP/CLOUD COVER. LATEST RUNS OVER MANY HIGH-RES MODELS ARE NOW DOING A DECENT JOB WITH QPF OVER THE CWA AT THE PRESENT...BUT ARE VERY POOR IN THEIR HANDLING OF UPSTREAM CONVECTION OVER NERN MN (ASSOCIATED WITH A COLD FRONT MOVING SE) AND CONVECTION OVER WRN WI AND SOUTH MN AHEAD OF A SHORTWAVE AND WEAK SFC LOW NEAR THE MN/SD BORDER. THE HRRR IS HANDLING UPSTREAM CONVECTION WELL...AND IT ALSO IS SIMILAR TO THE OTHER MODELS BY TIME THE NEXT ROUND OF CONVECTION MOVES IN MAINLY AFTER 00Z THIS EVENING. THIS LENDS GREATER CONFIDENCE TO OTHER MODELS...SO WILL USE THEN SINCE THEY ALSO ARE DOING WELL NOW. MAIN MODELS USED ARE THE NAM...NAM DNG...REGIONAL GEM...NCEP HIGH-RES WRF ARW AND NMM. SHOWERS AND THUNDERSTORMS WILL MOVE IN AFTER 00Z THIS EVENING AS THE SHORTWAVE EJECTS INTO THE AREA AND THE SFC LOW MOVES THROUGH THE N...DRIVING THE COLD FRONT THROUGH. HEAVY RAIN IS EXPECTED IN ANY THUNDERSTORMS DUE TO WELL ABOVE NORMAL MOISTURE/PWATS. OTHER THREATS ARE POSSIBLY LARGE HAIL AND DAMAGING WINDS...MAINLY OVER THE W. MUCAPES OF 1000-1500J/KG (MAINLY THIS HIGH OVER THE W) AND 0-6KM BULK SHEAR AROUND 30 ARE MARGINAL VALUES...SO SOME STRONG TO SEVERE STORMS ARE POSSIBLE OVER THE W...BUT NOT LIKELY. STILL SOME UNCERTAINTY MON. MODELS GENERALLY AGREE THAT MOST OF THE PRECIP WILL BE E OF THE CWA BY 18Z...EXCEPT MAYBE A COUPLE NUISANCE SHOWERS OVER THE E. HOWEVER...THE NAM AND NCEP HIGH-RES WRF NMM ARE SHOWING CONVECTION BREAKING OUT IN THE AFTERNOON OVER ERN UPPER MI. HOWEVER...DID NOT INCORPORATE THAT INTO THE FORECAST AT THIS TIME AS THOSE MODELS SEEM TO BE OVERDOING SFC TEMPS AND INSTABILITY. SKIES SHOULD CLEARING FROM THE W...LAGGING THE LONGEST OVER THE E NEAR LAKE SUPERIOR. HIGHS SHOULD BE IN THE 70S TO AROUND 80...WARMEST FAR SOUTH CENTRAL. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 449 PM EDT SUN SEP 6 2015 MONDAY NIGHT THROUGH TUESDAY...THE GFS AND ECMWF WERE IN RELATIVELY GOOD AGREEMENT WITH THE STRENGTH/POSITION OF THE SHORTWAVE MOVING OUT OF THE PLAINS TOWARD THE GREAT LAKES THAT SUPPORTS DEVELOPMENT OF A SFC WAVE ALONG THE FRONT. WITH MOST OF THE PCPN TO THE SOUTH OF THE CWA...CHANCE POPS WERE MAINTAINED FOR THE SE HALF...ESPECIALLY ALONG LAKE MICHIGAN. TUE NIGHT INTO WED...HIGH PRES WILL BUILD INTO THE WRN LAKES TUE NIGHT INTO WED WITH CLEARING SKIES. LOOK FOR TEMPS NEAR SEASONAL AVERAGES WITH LOWS AROUND 50 TO 55 AND HIGHS AROUND 70. THU-FRI...THE GFS/GEFS/ECMWF REMAIN IN RELATIVELY GOOD AGREEMENT WITH THE SHORTWAVE TROUGH DIGGING TOWARD THE UPPER MS VALLEY WED NIGHT AND THROUGH THE NRN LAKES THU. ELEVATED INSTABILITY MAY BE MARGINAL FOR TSRA...BUT WITH MODERATE TO STRONG DEEP LAYER QVECTOR CONV AND FAVORABLE MOISTURE TRANSPORT...AT LEAST ISOLD TS WILL BE POSSIBLE. THE 12Z ECMWF HAS TRENDED BACK TOWARD A DEEPER TROUGH INTO THE GREAT LAKES BY FRI WITH DEEP MOISTURE AND NRLY CYCLONIC FLOW THAT WOULD SUPPORT SHOWERS AND LAKE ENHANCED RAIN INTO UPPER MI. EVEN THOUGH GFS IS MORE PROGRESSIVE AND NOT AS DEEP WITH THE TROUGH...850 MB TEMPS TO AROUND 2C (LAKE TEMPS AROUND 15C) MAY STILL BE COLD ENOUGH TO PRODUCE SOME LAKE EFFECT PCPN. MORE FALL-LIKE CONDITIONS ARE EXPECTED WITH HIGHS ONLY IN THE UPPER 50S AND LOWER 60S FRI. SAT-SUN...ALTHOUGH A TRANSITION BACK TOWARD A MORE ZONAL PATTERN IS EXPECTED WITH MODERATING TEMPS SAT...THERE IS UNCERTAINTY WITH THE AMOUNT OF HEIGHT FALLS INTO THE NRN CONUS ASSOCIATED WITH A SHORTWAVE MOVING TOWARD HUDSON BAY OR NW ONTARIO. THE 12Z/6 ECMWF...UNLIKE THE DRY GFS AND 00Z/6 ECMWF DROPS A SHORTWAVE AND FRONT WITH PCPN INTO THE NRN LAKES. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1257 AM EDT MON SEP 7 2015 SHRA/TSRA...SOME WITH VERY HEAVY RAINFALL...WILL CONTINUE TO SPREAD E ACROSS THE AREA OVERNIGHT IN ASSOCIATION WITH A COLD FRONT. PRECIPITION WILL BE ENDING AT KIWD/KCMX IN THE NEXT FEW HRS...WHILE HEAVIER PCPN WILL AFFECT KSAW FOR THE NEXT COUPLE OF HRS. EXPECT IFR/LIFR CONDITIONS TO DEVELOP AT KIWD/KCMX DURING THE NIGHT...WITH KSAW FALLING TO LIFR AROUND SUNRISE. IMPROVEMENT TO VFR WILL OCCUR FROM W TO E AT ALL TERMINALS FROM LATE MORNING THRU MID AFTN AS DRIER AIR ARRIVES BEHIND COLD FRONT. && .MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE) ISSUED AT 327 PM EDT SUN SEP 6 2015 FOG WILL REMAIN A CONCERN UNTIL THE FRONTAL PASSAGE LATE TONIGHT AS HIGH DEW POINTS KEEP MOVING ACROSS THE COLDER WATER. SOUTH WINDS TODAY WILL TURN WESTERLY ON MONDAY THEN DECREASE MON NIGHT INTO TUE. OVERALL...NEXT WEEK LOOKS FAIRLY QUIET ON THE LAKE WITH NO MAJOR SYSTEMS. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && SHORT TERM...TITUS LONG TERM...JLB AVIATION...ROLFSON MARINE...TITUS
Hazardous weather outlook, Sep 6, 4:51 PM EDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 451 PM EDT SUN SEP 6 2015 MIZ001>007-009>014-084-085-071230- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 451 PM EDT SUN SEP 6 2015 /351 PM CDT SUN SEP 6 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN ARE EXPECTED OVER WESTERN AND CENTRAL UPPER MICHIGAN TONIGHT. SOME THUNDERSTORMS MAY CONTAIN GUSTY WINDS AND SMALL HAIL ACROSS WESTERN UPPER MICHIGAN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE THROUGH MONDAY...MAINLY OVER THE EAST. THUNDERSTORMS WILL AGAIN BE POSSIBLE NEAR LAKE MICHIGAN TUESDAY AND ACROSS MUCH OF THE AREA THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER AND FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE VIA OUR WEBSITE OR THROUGH FACEBOOK AND TWITTER. LSZ162-240>251-263>267-071230- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 451 PM EDT SUN SEP 6 2015 /351 PM CDT SUN SEP 6 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TONIGHT OVER ALL OF LAKE SUPERIOR. SOME THUNDERSTORMS MAY CONTAIN GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE OVER EASTERN LAKE SUPERIOR MONDAY MORNING AND AGAIN THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE VIA OUR WEBSITE OR THROUGH FACEBOOK AND TWITTER. LMZ221-248-250-071230- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 451 PM EDT SUN SEP 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE MONDAY MORNING AND AGAIN TUESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. JLB
In the hours before
Local storm report, Sep 6, 10:04 PM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1004 PM EDT SUN SEP 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM LIGHTNING 1 WNW CHAMPION 46.52N 87.99W
09/06/2015 MARQUETTE MI LAW ENFORCEMENT
A TREE FELL ON A CAMPER AT VAN RIPER STATE
PARK AFTER LIGHTNING STRUCK IT. NO INJURIES
WERE REPORTED.
&&
KLUBERLocal storm report, Sep 6, 11:44 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1144 PM EDT SUN SEP 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HEAVY RAIN IRONWOOD 46.45N 90.15W
09/06/2015 M2.70 INCH GOGEBIC MI TRAINED SPOTTER
RAINFALL SINCE AROUND 9PM EDT.
&&
KLUBERLocal storm report, Sep 6, 11:46 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1146 PM EDT SUN SEP 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1121 PM HEAVY RAIN BESSEMER 46.48N 90.05W
09/06/2015 M2.26 INCH GOGEBIC MI PUBLIC
NEARLY ALL RAINFALL OCCURRED SINCE 9PM EDT.
&&
KLUBERLocal storm report, Sep 7, 12:28 AM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1228 AM EDT MON SEP 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM HEAVY RAIN IRONWOOD 46.45N 90.15W
09/07/2015 M3.80 INCH GOGEBIC MI PUBLIC
RAINFALL TOTAL SINCE AROUND 9 PM EDT. ABOUT
AN INCH OCCURRED IN THE PAST HOUR.
&&
NWS MARQUETTE MI
IRIS SYSTEMLocal storm report, Sep 7, 1:28 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
128 AM EDT MON SEP 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM HEAVY RAIN BESSEMER 46.48N 90.05W
09/07/2015 M2.84 INCH GOGEBIC MI PUBLIC
24 HOUR TOTAL. 2.77 INCHES FELL SINCE 9 PM
EDT.
&&
NWS MARQUETTE MI
IRIS SYSTEMSpecial weather statement, Sep 7, 1:40 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
140 AM EDT MON SEP 7 2015
MIZ004-005-070630-
BARAGA MI-MARQUETTE MI-
140 AM EDT MON SEP 7 2015
...SPECIAL WEATHER STATEMENT...
AT 140 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF SKANEE...OR 13 MILES EAST OF L'ANSE...MOVING EAST AT
50 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
BIG BAY AROUND 205 AM EDT.
SAUX HEAD POINT AND HALFWAY VILLAGE AROUND 215 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE NATIONAL MINE...THE
553 AND 480 CROSSROADS...PALMER...DIORITE...MOUNTAIN LAKE...MOUNT
ARVON...ISLAND LAKE...SILVER LAKE BASIN...HUMBOLDT AND CRAIG LAKE
STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
IF ON OR NEAR LAKE SUPERIOR...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4686 8774 4682 8771 4684 8768 4659 8743
4661 8742 4659 8738 4652 8739 4648 8727
4642 8728 4646 8838 4682 8828 4684 8825
4683 8828 4687 8827
TIME...MOT...LOC 0540Z 275DEG 44KT 4677 8817
07The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 8:01 PM EDT | Special Marine Warning | MQT | 44 min | |
| Sep 6, 9:11 PM EDT | Special Weather Statement | MQT | Alger | 49 min |
| Sep 6, 10:55 PM EDT | Areal Flood Advisory | MQT | Gogebic, Ontonagon | 5 hr |
| Sep 7, 1:40 AM EDT | Special Weather Statement | MQT | Marquette | 50 min |
| Sep 7, 1:47 AM EDT | Special Marine Warning | MQT | 58 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.